MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; SYRINGE, LUER LOCK, STERILE, 5ML

MEDLINE INDUSTRIES INC.; SYRINGE, LUER LOCK, STERILE, 5ML
Catalog Number SYR105010
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 08/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the doctor was performing an excision of an ingrown toenail on the left great toe when the plunger of the syringe broke at the beginning of the procedure.The physician stated that he did not experience any issues drawing up the lidocaine from the vial, however when he had the needle in the toe and he pushed down on the plunger, the shaft of the syringe bent sideways and the plunger was unable to be pushed forward to expel the medication.There was no lidocaine injected into the patient's toe, however a new syringe was required to complete the procedure.The physician completed the injection and the excision without further incident.The actual sample was returned for evaluation and the customer reported issue of a broken plunger was confirmed during evaluation and found to be due to excessive force.No additional information is available at this time.There was no further intervention required for the patient.There was no follow-up medical care or additional medical intervention required related to the incident, however medical intervention to replace the initial syringe to complete the procedure was necessary.Due to the reported incident and in an abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported that the plunger of the syringe broke at the beginning of the procedure resulting in a new syringe to complete the procedure.

Common Device Name
SYRINGE, LUER LOCK, STERILE, 5ML
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key8915646
Report Number1417592-2019-00126
Device Sequence Number16771787
Product Code FMF
UDI-Device Identifier10080196310173
UDI-Public10080196310173
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSYR105010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/13/2019
Initial Report FDA Received Date08/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age14 YR
Patient Weight91